Thunderstorm Wind, Baca
- When
- June 6, 6:18 PM MST
- Where
- Baca County, 10.88 mi SSE of Stonington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.150, -102.120
Near Stonington.
A severe thunderstorm generated wind gusts around 60 mph near Stonington in Baca county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe thunderstorm generated wind gusts around 60 mph near Stonington in Baca county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 6, 2:49 PM MST, 3 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 349 PM MDT Wed Jun 6 2018 .Tonight...High resolution models continue to show weak convection developing along the Palmer Divide during the afternoon. Convection intensifies as it moves into the more moist lower levels east of El Paso County during the later afternoon. The models have been trending keeping the stronger convection out of eastern Kiowa County, but will still continue severe chances into the evening. Will have to watch for convection building westward in the evening, but trend is to keep any of this convection late in the evening north of the CWA. Further south, models show convection developing over Baca County associated with convergence along the dry line. Dew point at Springfield is decreasing this afternoon. Suspect models are correct that convection will strengthen as it moves into Kansas. Outflow from convection should bring a surge of moisture westward during the evening and overnight. .Thursday...Another day similar to Wednesday with southwest flow aloft. Low level moisture will mix out over much of the eastern plains during the day. SPC has marginal risk over portions of the eastern plains and this looks reasonable especially in the evening. The chances for any strong storms increase towards the north. Humidities will be below 15 percent over much of the region, but winds will be below red flag criteria. --PGW-- .LONG TERM...(Thursday night through next Wednesday) Issued at 349 PM MDT Wed Jun 6 2018 Main meteorological challenges during the longer term include but are not limited to near critical/critical fire weather concerns at times, continued above seasonal temperatures(at least into Monday) in combination with isolated primarily afternoon/evening thunderstorm potential nearly each day(with stronger storms possible over far eastern sections at times). Also, the potential exists that precipitation/storm activity may begin to increase beginning by later Monday. Recent longer range forecast model soundings, computer simulations and PV/Precipitable water analysis indicate healthy upper ridge centered over northern old Mexico at 00Z Friday will become re-positioned over south and southeastern New Mexico by 00Z Saturday and then remain centered over/near this area into early next week. Initially, deepest atmospheric moisture is projected over far eastern and north-central sections of the forecast district into Thursday night and then again from later Friday into Friday night, which matches relatively well with SPC's latest marginal severe convective outlook. Elsewhere, any storms that are able to develop during this time-frame are projected to be more high-base/gusty wind potential type storms. It still appears that generally unseasonably warm and dry conditions(outside of isolated thunderstorms) will then be noted over the majority of the forecast district from this weekend into Monday with gradient winds expected to increase from later this weekend into Monday(which will have the potential of increasing the fire weather threat). As always, WFO Pueblo will monitor closely. Also, even though this is several days away, the potential also exists that a cooler and more moist easterly surface pattern may develop over the forecast district from later Monday into at least next Wednesday(favoring eastern locations with the potential of some beneficial precipitation in combination with strong to possibly severe thunderstorms at times during this time-frame). Time will tell. As briefly touched upon earlier, above to well-above seasonal early to mid-June minimum and maximum temperatures should continue over the forecast district into Monday, with the potential for cooler temperatures by next Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 349 PM MDT Wed Jun 6 2018 VFR at all TAF sites. May be a period of gusty east to northeast winds at KPUB and KCOS during the evening due to outflow from convection well to the east. On Thursday, chances for afternoon thunderstorms at KCOS are so slight that any mention is left out of the TAF. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Wed Jun 6 2018 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the mountains this afternoon and evening. The primary hazards with any thunderstorm that develops will be gusty winds to 50 mph and lightning. One or two storms may also develop along the Palmer Divide and near the Kansas border late this afternoon, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe weather will be in eastern Kiowa County. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible over the mountains once again on Thursday and Friday, with the main weather hazards with any thunderstorm that develops being gusty winds to 50 mph and lightning. There also remains the potential for a few strong to severe storms across the Southeast Plains both days, with gusty winds up 60 mph, hail up to quarter size and lightning the main storm threats. The greatest threat for severe storms will be near the Kansas border. Isolated afternoon and evening thunderstorms will be possible across Southeast Colorado on Saturday, and again early next week, with main hazards being gusty winds to 50 mph and lightning. Increasing southwest flow aloft this weekend will lead to increasing fire danger across western portions of the area on Friday and Saturday, and across all of South Central and Southeast Colorado on Sunday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible late this afternoon and this evening along the Palmer Divide and over the far southeast plains near the Kansas border. 06/77
Special Weather Statement National Weather Service Pueblo CO 418 PM MDT WED JUN 6 2018 COZ099-062245- Springfield Vicinity/Baca County CO- 418 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Kenton, or 27 miles southwest of Springfield. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Baca County. LAT...LON 3722 10282 3700 10282 3700 10308 3721 10305 TIME...MOT...LOC 2218Z 076DEG 1KT 3711 10295 28
Special Weather Statement
National Weather Service Pueblo CO
709 PM MDT WED JUN 6 2018
COZ099-070145-
Springfield Vicinity/Baca County CO-
709 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Stonington, or 16 miles northwest of Elkhart, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Baca
County.
LAT...LON 3701 10211 3711 10230 3740 10211 3736 10204
3707 10204
TIME...MOT...LOC 0108Z 216DEG 18KT 3712 10216
28The Dodge City radar (KDDC), 202 km away, was scanning. The volume nearest the first event began at 01:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
Near Stonington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767981.